Last Updated on
If you are going to use the nootropic Phenibut, then you might want to become familiar with the withdrawal effects. This is of course true with any drug you take. Although Phenibut is one of the safest things out there that you can take for the benefits that it gives you – which include enhanced mental focus and improved memory – there are also side effects that can happen if you take too much. Let’s take a close look at what the withdrawal symptoms of Phenibut are and what you can do to make sure that you minimize them as much as possible.
How Withdrawal Happens
The way that withdrawal actually happens is as a result of a user building up a tolerance for Phenibut. With most drugs, the more you take it the higher your tolerance gets. However, these are usually not a problem if you take it at its recommended dosage and do not exceed that. The problem is that it can be difficult to know what those recommended dosages are.
The Mechanism of Action
You have to understand the mechanism of action if you want to understand withdrawal with Phenibut. That’s what makes it difficult to stop using this drug all at once. The mechanism of action with Phenibut is a similarity to the gamma-aminobutyric acid neurotransmitter; known as GABA. This neurotransmitter helps to slow the firing of overactive neurons and allows you to focus more and be able to use your brain more effectively.
The Symptoms of Phenibut Withdrawal
There are some symptoms of Phenibut withdrawal that you want to be aware of, so that you can lower your dose if you experience them.
Tremors: Tremors can happen if you take too much Phenibut. This is not a common symptom unless you are taking large doses. The maximum daily recommended dosage of Phenibut is 2000 milligrams. However, people that build up a tolerance sometimes take more than that and withdrawal can cause tremors.
Vomiting: If you find yourself vomiting after taking Phenibut, then you have probably taken too much. Even if you are not exceeding the recommended dosage, some people react badly with Phenibut. However, these interactions are so rare that they are almost unheard of.
Reduction in Appetite: When you take too much Phenibut, another thing that you might experience as a reduction in appetite. This is due to the way that this drug works and the alterations in the GABA transmission. This side effect is usually not a problem; particularly if you do not use Phenibut very often.
Restlessness: You might also experience anxiety or restlessness – including having trouble sleeping – if you take too much Phenibut. Restlessness is rare in recommended dosages, but it does sometimes happen and it is due to the reduction of these overactive neurons firing.
Other Symptoms: Some other symptoms may include difficulty sleeping or a decrease in the pain threshold. These are extremely rare though and will never occur when taking Phenibut at low dosages.
Incremental Reduction in Use to Avoid Withdrawal Symptoms
Incremental reduction, or tapering, is recommended if you experience any of these withdrawal symptoms. This is especially true if your withdrawal symptoms are due to taking too much Phenibut. It is also recommended that you discontinue the use of Phenibut if you experience withdrawal symptoms regularly or if you have built your tolerance too high to take Phenibut at its recommended dosage; tapering simply means taking the drug again at lower doses until you have weaned yourself off of it. This is usually not necessary, but it may help minimize withdrawal symptoms.
The Bottom Line
The bottom line is that Phenibut is one of the safest drugs out there and has far fewer side effects than some of the drugs that are prescribed for anxiety or purport to give you a brain boost. If you use Phenibut at the recommended dosages, you should not experience any side effects whatsoever and reap the benefits without any negative effects. It is recommended that you only use Phenibut once in a while if you want to have the best experience possible. For example, use Phenibut when you have a big test coming up or when you are having a particularly tough time with anxiety.